MAUDE Adverse Event Report: CONMED CORPORATION STANDARD NET 230L 10 PACK; SNARE, NON-ELECTRICAL

CONMED CORPORATION STANDARD NET 230L 10 PACK; SNARE, NON-ELECTRICAL
Catalog Number 00230A
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged broken 00230a is not expected to be returned for evaluation and review.This complaint of broken device is unable to be verified and a root cause cannot be determined.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.There has been two complaints for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 5 complaints, regarding 6 devices, for this device family and failure mode.During this same time frame 53,885 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0001.Per the instructions for use, the user is advised the following: warnings: do not use this device if there is any detectable handling or shipping damage.Instructions for use: inspect the peel-pouch for any damage that may have occurred during transit or handling.If damaged, do not use.Remove the nakao spider-net retrieval device from the peel-pouch and inspect for kinks, fraying wire, torn net or any other damage that may have occurred during transit.Do not use if there is evidence of damage.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 00230a device was being used during the removal of a gastrostomy tube via the upper esophageal sphincter on (b)(6) 2020 when the net broke upon opening in the esophagus.A second device was used and is reported to have broken.The cause of the breakage is not known by the reporter.There was no fragmentation from the device.The procedure was completed successfully after a 15-minute delay using another same device.There was no impact to the patient or the user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
STANDARD NET 230L 10 PACK
Common Device Name
SNARE, NON-ELECTRICAL
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica, ny
MDR Report Key9769301
Report Number1320894-2020-00087
Device Sequence Number16295960
Product Code FGX
UDI-Device Identifier00653405054125
UDI-Public(01)00653405054125(17)200812(10)201808131
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/12/2020
Device Catalogue Number00230A
Device Lot Number201808131
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2020
Initial Report FDA Received Date02/28/2020
Patient Sequence Number1